Alert archive / Georgia / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 195, NWS Jacksonville, FL

August 16, 2012Coffee County, Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at Aug 16, 2012, 6:11 PM EDT for Coffee County, Georgia. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 16, 2012, 6:11 PM EDT (22:11 UTC)
Expired
Aug 16, 2012, 6:45 PM EDT
In force
34 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon

County Coffee County, GA

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 10.2 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2012-08-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2657 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2012-08-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2657 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
603 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 3:17 PM EDT, 2 hours 54 minutes earlier.

Area forecast discussion, Aug 16, 3:17 PM EDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
317 PM EDT THU AUG 16 2012

.SHORT TERM...THROUGH SUNDAY.
SCATTERED THUNDERSTORMS WILL CONTINUE TO TRACK EAST TOWARDS THE
ATLANTIC COAST THIS AFTERNOON. A FEW STRONG STORMS WILL PRODUCE
LOCALLY GUSTY WINDS AND INTENSE CLOUD TO GROUND LIGHTNING. STORMS
WILL LINGER INTO THIS EVENING BEFORE DIMINISHING BY MIDNIGHT. ONLY
ISOLATED SHOWERS OR STORMS ARE POSSIBLE THE REMAINDER OF THE
NIGHT.

THE TROUGH OVER THE EASTERN UNITED STATES WILL DOMINATE THE
LOCAL WEATHER PATTERN THIS WEEKEND. NUMEROUS SHORTWAVE IMPULSES
WILL MOVE ACROSS THE AREA AND INTERACT WITH DEEP MOISTURE AND HIGH
INSTABILITY TO PRODUCE AT LEAST SCATTERED THUNDERSTORMS EACH DAY.
STORMS WILL DEVELOP ALONG AND WEST OF THE I-75 CORRIDOR IN THE
MORNING AND MOVE EAST AND BUILD TOWARDS THE ATLANTIC COAST IN THE
AFTERNOONS. A FEW ADDITIONAL THUNDERSTORMS WILL ALSO BE POSSIBLE
DURING THE NIGHTTIME PERIODS AS UPPER ENERGY TRAVERSES THE AREA.
INCREASED CLOUD COVER AND PRECIP WILL TAME HIGHS A BIT OVER THE
WEEKEND BUT MOST AREAS SHOULD STILL BE ABLE TO REACH THE LOW 90S.
NIGHTTIME TEMPS WILL REMAIN NEAR CLIMO...WITH LOWS IN THE LOW TO
MID 70S.

&&

.LONG TERM...MONDAY THROUGH THURSDAY.
LITTLE CHANGE EXPECTED NEXT WEEK. MODELS CONTINUE TO PLACE THE
LOCAL FORECAST AREA BETWEEN TROUGHING TO THE NORTH AND RIDGING TO
THE SOUTH. UPPER LEVEL DISTURBANCES WILL CONTINUE TO TAKE
ADVANTAGE OF A MOIST AND UNSTABLE ENVIRONMENT TO PRODUCE SCATTERED
AFTERNOON AND EARLY EVENING THUNDERSTORMS. TEMPS WILL AVERAGE
NEAR CLIMO.

&&

.AVIATION...
SCATTERED AFTERNOON THUNDERSTORMS WILL CONTINUE TO MOVE WEST TO
EAST THIS AFTERNOON AND EARLY EVENING. TEMPO GROUPS ARE IN PLACE
AT JAX...VQQ...AND GNV. VCTS WILL BE USED AT CRG AND SSI WHERE
CHANCES OF THUNDERSTORM IMPACTS WILL BE LOWER. OTHERWISE...VFR
CONDITIONS WILL PREVAIL.

&&

.MARINE...
GENERAL SOUTH TO SOUTHWEST FLOW 10 TO 15 KNOTS WILL CONTINUE WHILE
SEAS WILL GENERALLY AVERAGE ONLY AROUND 2 FEET. THUNDERSTORMS WILL
MOVE OFFSHORE EACH AFTERNOON AND EVENING.

RIP CURRENTS: LOW RISK.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  72  94  71  92 /  30  40  40  50
SSI  76  91  75  89 /  30  40  40  50
JAX  74  92  73  91 /  30  50  50  50
SGJ  75  90  74  89 /  30  50  50  50
GNV  72  92  71  90 /  20  50  40  50
OCF  72  91  72  91 /  40  50  50  50

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

SHULER/SHASHY/
Hazardous weather outlook, Aug 16, 2:52 PM EDT, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
252 PM EDT THU AUG 16 2012

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-171000-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
252 PM EDT THU AUG 16 2012

THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE
ADJACENT COASTAL WATERS.

...ISOLATED STRONG TO SEVERE STORMS TODAY...

.DAY ONE...TODAY AND TONIGHT...

SCATTERED THUNDERSTORMS ARE EXPECTED THE REST OF THE DAY AND MOVE
EAST TO SOUTHEAST AROUND 15 TO 20 MPH. A FEW OF THE STORMS COULD
BECOME STRONG TO SEVERE WITH DOWNBURST WIND GUSTS OF 50 TO 60 MPH
AND EXCESSIVE LIGHTNING. MOST STORM ACTIVITY WILL DISSIPATE DURING THE
EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

ISOLATED TO SCATTERED THUNDERSTORM ACTIVITY IS EXPECTED THROUGH
THE PERIOD. A FEW STRONG STORMS WILL BE POSSIBLE EACH DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

In the hours before

Special weather statement, Aug 16, 5:00 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
500 PM EDT THU AUG 16 2012

FLZ025-162130-
DUVAL-
500 PM EDT THU AUG 16 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHEASTERN
DUVAL COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 530
PM EDT...

AT 500 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 3 MILES NORTHEAST OF TALLYRAND...OR 4 MILES
NORTH OF ARLINGTON...MOVING EAST AT 15 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND TALLYRAND...SAN MARCO...
OCEANWAY...DOWNTOWN JACKSONVILLE...ARLINGTON...UNF...FORT CAROLINE...
TALBOT ISLAND...SAN PABLO AND NEPTUNE BEACH THROUGH 530 PM EDT.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3026 8138 3026 8139 3028 8167 3049 8167
      3053 8154 3052 8154 3055 8149 3049 8141
      3041 8140 3040 8139
TIME...MOT...LOC 2100Z 261DEG 11KT 3040 8157

HESS
Local storm report, Aug 16, 5:08 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
508 PM EDT THU AUG 16 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     TSTM WND DMG     4 SSW LAKE WEIR         28.96N 82.01W
08/16/2012                   MARION             FL   DEPT OF HIGHWAYS

            COUNTY ROADS DEPARTMENT REPORTED A TREE DOWN ON SE 58TH
            AVENUE BETWEEN HIGHWAY 42 AND SE 177TH PLACE.

&&

SHULER
Special weather statement, Aug 16, 5:16 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
516 PM EDT THU AUG 16 2012

GAZ132-133-162200-
COFFEE-JEFF DAVIS-
516 PM EDT THU AUG 16 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WESTERN JEFF
DAVIS AND NORTHERN COFFEE COUNTIES FOR STRONG WINDS...SMALL HAIL AND
EXCESSIVE LIGHTNING VALID UNTIL 600 PM EDT...

AT 516 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 8 MILES NORTHWEST OF PRIDGEN...OR 13 MILES
NORTH OF AMBROSE...MOVING EAST AT 15 MPH. THESE STRONG THUNDERSTORMS
WILL ALSO AFFECT AREAS AROUND PRIDGEN...BROXTON...WEST GREEN...
SNIPESVILLE AND DENTON THROUGH 600 PM EDT. HAIL UP TO THREE QUARTER
INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3151 8263 3161 8305 3167 8300 3177 8300
      3179 8299 3179 8287 3182 8284 3184 8280
      3186 8278 3186 8276 3191 8269 3193 8268
      3193 8262
TIME...MOT...LOC 2116Z 276DEG 11KT 3178 8301

HESS
Special weather statement, Aug 16, 5:46 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
546 PM EDT THU AUG 16 2012

GAZ132-133-162230-
COFFEE-JEFF DAVIS-
546 PM EDT THU AUG 16 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHWESTERN
JEFF DAVIS AND COFFEE COUNTIES FOR STRONG WINDS...SMALL HAIL AND
EXCESSIVE LIGHTNING VALID UNTIL 630 PM EDT...

AT 547 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 3 MILES NORTH OF BROXTON...MOVING SOUTH AT 10
MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
SNIPESVILLE...PRIDGEN...DENTON...AMBROSE...BROXTON...WEST GREEN...
NICHOLLS AND DOUGLAS THROUGH 630 PM EDT. HAIL UP TO THREE QUARTER
INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS. IF FURTHER INTENSIFICATION OCCURS
A WARNING MAY BE REQUIRED.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3148 8313 3155 8307 3161 8306 3167 8300
      3175 8300 3177 8266 3162 8262 3156 8263
      3156 8261 3149 8259 3147 8260 3147 8263
      3137 8263 3138 8284 3141 8285 3142 8314
TIME...MOT...LOC 2147Z 338DEG 10KT 3165 8286

HESS
Special weather statement, Aug 16, 5:50 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
550 PM EDT THU AUG 16 2012

GAZ153-154-165-166-162230-
COASTAL CAMDEN-COASTAL GLYNN-INLAND CAMDEN-INLAND GLYNN-
550 PM EDT THU AUG 16 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHEASTERN
CAMDEN...EASTERN GLYNN AND EXTREME SOUTHERN MCINTOSH COUNTIES FOR
STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 630 PM
EDT...

AT 550 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST
OF SEA ISLAND TO 6 MILES SOUTHWEST OF DOCK JUNCTION...MOVING EAST AT
15 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND DOCK
JUNCTION...COUNTRY CLUB ESTATES...ST. SIMONS...GLYNN HAVEN...
BRUNSWICK...SEA ISLAND...DOVER BLUFF AND JEKYLL ISLAND THROUGH 630 PM
EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3124 8128 3120 8126 3120 8132 3116 8135
      3113 8134 3111 8139 3100 8140 3101 8145
      3098 8147 3096 8144 3098 8141 3094 8140
      3105 8176 3132 8143 3128 8139 3129 8128
      3127 8125
TIME...MOT...LOC 2150Z 292DEG 12KT 3126 8127 3112 8155

HESS
Special weather statement, Aug 16, 5:58 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
558 PM EDT THU AUG 16 2012

FLZ022-023-GAZ150-162-163-162245-
BAKER-CLINCH-COLUMBIA-ECHOLS-WARE-
558 PM EDT THU AUG 16 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHERN
WARE...SOUTHEASTERN CLINCH...SOUTHEASTERN ECHOLS...NORTHWESTERN BAKER
AND NORTHEASTERN COLUMBIA COUNTIES FOR STRONG WINDS AND EXCESSIVE
LIGHTNING VALID UNTIL 645 PM EDT...

AT 558 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 3 MILES SOUTH OF FARGO...MOVING SOUTHEAST AT 5
MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND FARGO
THROUGH 645 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3074 8228 3045 8234 3059 8269 3076 8260
TIME...MOT...LOC 2158Z 296DEG 5KT 3063 8255

HESS

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 16, 12:29 PM EDTSpecial Weather StatementJAXAlachua31 min
Aug 16, 1:17 PM EDTSpecial Weather StatementJAXMarion43 min
Aug 16, 1:48 PM EDTSevere Thunderstorm WarningJAXMarion44 min
Aug 16, 2:51 PM EDTSpecial Weather StatementJAXUnion24 min
Aug 16, 3:11 PM EDTSpecial Weather StatementJAXFlagler49 min
Aug 16, 3:16 PM EDTSpecial Weather StatementJAXUnion44 min
Aug 16, 3:48 PM EDTSpecial Weather StatementJAXFlagler42 min
Aug 16, 3:49 PM EDTSpecial Marine WarningJAX65 min
Aug 16, 4:22 PM EDTSpecial Weather StatementJAXDuval38 min
Aug 16, 4:38 PM EDTSpecial Marine WarningJAX97 min
Aug 16, 5:00 PM EDTSpecial Weather StatementJAXDuval30 min
Aug 16, 5:51 PM EDTSpecial Marine WarningJAX114 min
Aug 16, 5:58 PM EDTSpecial Weather StatementJAXBaker47 min
Aug 16, 7:21 PM EDTSpecial Weather StatementJAXNassau39 min
Aug 16, 7:29 PM EDTSpecial Marine WarningJAX87 min
Aug 16, 7:56 PM EDTAreal Flood AdvisoryJAXNassau2 hr
Aug 16, 2:38 PM EDTSpecial Weather StatementJAXPierce37 min
Aug 16, 3:15 PM EDTSpecial Weather StatementJAXPierce45 min
Aug 16, 3:44 PM EDTSpecial Weather StatementJAXAtkinson, Coffee46 min
Aug 16, 4:36 PM EDTSpecial Weather StatementJAXCoffee39 min
Aug 16, 5:16 PM EDTSpecial Weather StatementJAXJeff Davis44 min
Aug 16, 5:46 PM EDTSpecial Weather StatementJAXCoffee44 min
Aug 16, 5:50 PM EDTSpecial Weather StatementJAXGlynn40 min
Aug 16, 6:29 PM EDTSpecial Weather StatementJAXCamden31 min
Aug 16, 7:01 PM EDTSpecial Weather StatementJAXCamden, Glynn44 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.